HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Eye & Vision (http://www.healthboards.com/boards/eye-vision/)
-   -   Does Losartan cause macular degeneration? (http://www.healthboards.com/boards/eye-vision/932993-does-losartan-cause-macular-degeneration.html)

Perfumed Fan 12-26-2012 07:22 AM

Does Losartan cause macular degeneration?
 
My doctor prescribed Losartan a few months ago for high blood pressure, 50 mg once a day. As soon as I started taking it my vision became blurry. A week ago he doubled the dose to 100 mg once a day. My vision is even blurrier and now straight lines look wavy(I used to work for an eye doctor, I know that's a sign of macular degeneration). It's much worse if I'm tired. Is it just a coincidence or did the Lorsartan cause it? Is it really macular degeneration or just the same symptoms? Will it go away if I stop taking the drug?

senior41 01-21-2013 03:07 PM

Re: Does Losartan cause macular degeneration?
 
Ms Perfumed Fan, Like you, I have been on Lorsatan for a few months after switching from Avapro and don't have vision problems associated with it. It's possible that your blood pressure may be responsible for your vision problems. Have you had an eye exam since your post? senior41 01/21/2013

Perfumed Fan 01-22-2013 07:51 PM

Re: Does Losartan cause macular degeneration?
 
Haven't had an eye exam for a while -- not in any hurry to hear that I'm going blind. Thought it might be the losartan because it started a few days after I started taking it. Thanks again for your reply.

senior41 01-23-2013 07:53 AM

Re: Does Losartan cause macular degeneration?
 
Perfumed Fan, Schedule an eye exam with an MD ASAP. Whatever your problem is, it can probably be treated and the sooner the better.
senior41 01/23/2013


All times are GMT -7. The time now is 01:48 AM.